Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

What causes tingling sensation in the feet and swelling in the hands and face?

User rating for this question
Very Good
Answered by

Diabetologist
Practicing since : 2004
Answered : 2691 Questions
Question
I'm a 52yr old male. I'm experiencing tingling in my feet, slight swelling in my hands, face, and feet. (feet and face, off and on) itching skin from head to toes. All came on suddenly Thursday night, and hasn't gone away yet. Face was slightly swollen this morning, for the first time, when I woke up. Doesn't seem to diminish any during the day at work. But the distractions help to forget the pain and itching. The facial swelling has gone down. No rashes, or blemishes. Sitting in arm chair right now, with feet elevated, and feet are tingling and achy.

I've almost had no swelling in my feet, to be clear. But slight swelling in my hands, and face. But tingling and achy pain in my feet. And itching all over.
Fri, 25 May 2018 in General Health
 
 
Answered by Dr. Saumya Mittal 43 minutes later
Brief Answer:
Suggestion

Detailed Answer:
Hello.
I am Dr Mittal.
I have read your message.
I think I can help you.
The symptoms of the queries are quite suggestive of possible allergic reaction.
The swelling of the limbs and face can occur during to the allergy.
The tingling , numbness and pain are often secondary to the swelling.
The sudden onset of the symptoms do seem to suggest this.

There are other possibilities.
In diabetics, a cardiac cause could result in swelling of feet etc , often with no chest pain.
Similarly renal diseases can have similar symptoms.
So you will need further testing and I feel you should meet your physician for a complete examination and subsequent testing.

You can try simple anti allergy medicines like levocetrizine 5 mg at bedtime in the meantime.

I have tried to make it as simple as possible.
Feel free to contact me for any clarification, as needed.
Best of luck. Dr Mittal
Above answer was peer-reviewed by
 
Follow-up: What causes tingling sensation in the feet and swelling in the hands and face? 2 hours later
Thank you for your answer. Just to be clear, I really have not had any swelling in my feet. Just itching, tingling, and achy pain. I'm not diabetic. I do take 10mg of Lisinopril for bp, and Mobic for inflammation. Why do you think the symptoms are still present after 2 full days?
 
 
Answered by Dr. Saumya Mittal 55 minutes later
Brief Answer:
suggestions

Detailed Answer:
Hello.
Thank you for your response.
First, thanks for the clarification about the edema in feet. This makes the possibility of allergy even more possible.
So, yes the symptoms can still be present if-
a. your allergen is persisting.
b. when there is no treatment on for allergy.
As for the medications, do continue the BP medicine.
However, when you say inflammation, I need to know inflammation of what? Possibly you are taking it for arthritis. And who started Mobic?
Mobic has meloxicam , and this medicine can cause your symptoms.
https://www.emedicinehealth.com/drug-meloxicam/article_em.htm
The above link may help you understand the side effects of the medicine.
So I would suggest meeting the prescribing doctor to change the medicine.
I have tried to make it as simple as possible.
Feel free to contact us for any related information.
Thanking you, Dr Mittal
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor